Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 9, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Feb 20, 2021, 2:26 AM PST for 4 counties in Nevada. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2021, 2:26 AM PST (10:26 UTC)
- Expired
- Feb 20, 2021, 6:00 PM PST
- In force
- 16 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958 WWUS75 KREV 201026 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 226 AM PST Sat Feb 20 2021 NVZ004-210200- /O.NEW.KREV.LW.Y.0009.210220T1026Z-210221T0200Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 226 AM PST Sat Feb 20 2021 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING FOR PYRAMID LAKE... * WHAT...Northwest winds 15 to 20 mph with gusts up to 35 mph. Waves 2 to 3 feet. * WHERE...Pyramid Lake. * WHEN...Until 6 PM PST this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ072-NVZ002-201500- /O.CON.KREV.LW.Y.0008.000000T0000Z-210220T1500Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 226 AM PST Sat Feb 20 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING FOR LAKE TAHOE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph. Waves 2 to 5 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 7 AM PST this morning. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Feb 20, 2:22 AM PST, 4 minutes earlier.
Area forecast discussion, Feb 20, 2:22 AM PST, 4 minutes before
Area Forecast Discussion
National Weather Service Reno NV
222 AM PST Sat Feb 20 2021
.SYNOPSIS...
A fast-moving storm system will continue moving through the area
today. Mountain snow and valley showers will taper this morning,
with brisk and cool conditions prevailing into the afternoon.
Warmer and drier conditions are expected Sunday and Monday.
Temperatures will cool for the middle to latter part of next week
with snow chances trending downward.
&&
.SHORT TERM...
Our fast moving low-end winter storm was tracking across the area
early this morning with modest instability combining with upper
level forcing to make the snow rather convective. Isolated lightning
strikes have occurred west of the crest and an early spotter report
west of Susanville reported moderate snowfall with a shower moving
through that area late last evening. Snow amounts will likely be on
the upper end of the expected range with 6-8" right along the crest
and 2-5" in the Tahoe Basin, heaviest amounts along Highway 89. A
couple of inches are possible in the eastern Sierra mainly north of
Mammoth with more spotty accumulations possible across the Basin and
Range, east of Lovelock and Fallon. Most guidance shows the band of
snow showers breaking apart after daybreak as the upper trough and
cold front move rapidly southeast into the Great Basin. Make sure to
check road conditions if you have travel plans this morning.
Ridge winds continue to gust near 100 mph early this morning with
foothill and windprone spots along the Highway 395 corridor seeing
gusts to 35 mph. These winds will likely continue ahead of the front
with localized higher gusts accompanying frontal passage. Brisk
northwest winds will continue through the day for the eastern Sierra
into western NV on the back side of the front and a lake wind
advisory will be in effect for Pyramid Lake where a northwest fetch
will be favorable for choppy lake waters.
The brisk northerly flow aloft will keep it cool today with
temperatures only reaching the 30s Sierra valleys and 40s lower
elevations. Northerly flow begins to diminish some Sunday with
temperatures warming a little. More substantial warming is expected
Monday as an upper ridge noses into the Sierra and western NV.
Temperatures Monday will climb into the 50s, possibly near 60, for
many areas. Hohmann
.LONG TERM...Tuesday through next weekend...
Not many changes to the long term forecast this morning as it
continues to look cool and dry on average. Ensembles overall are in
good agreement on the pattern, but do show the usual differences for
the second slider late in the week as far as track. That said, they
overall are trending farther east with less chance of a decent
slider.
The first cold front in northwest flow will move through Tuesday
into Tuesday night. It looks dry with perhaps a few flurries around,
but the temperatures will drop quite a bit behind the front.
Wednesday looks cold with highs a good 10 degrees below average for
late February.
A bit of a warmup to near average Thursday as the next front
approaches. As mentioned above, it is trending a bit farther east so
the chances of any snow are looking less this morning as well as not
quite as cold. Temperatures do look to fall a few degrees below
average for next weekend with the cooler air behind the front. X
&&
.AVIATION...
SHSN moving through the Sierra through 15Z with IFR conditions,
locally LIFR, and mtn obscuration. More sct -SHSN into western NV
this morning but any MVFR conditions will be very isolated. Then
it will be primarily VFR through Sunday.
Winds aloft are still gusty with LLWS and mtn wave turbulence.
However, with the cold front moving through, expect this to also
diminish by 15Z for all terminals. Then brisk NW winds gusting to 20-
25 kts at area terminals the remainder of the day. Lighter winds
then tonight through Monday with a more north component. X
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory until 6 PM PST this evening for Pyramid Lake
in NVZ004.
Lake Wind Advisory until 7 AM PST this morning for Lake Tahoe in
NVZ002.
CA...Lake Wind Advisory until 7 AM PST this morning for Lake Tahoe in
CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 2:37 AM PST | Winter Weather Advisory | REV | Douglas, Washoe | 7 hr |
Nearby
Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.